Texas, 2004

Damaging Wind in Texas, July 8, 2004

July 8, 2004 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 8, 2:29 PM CST, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 8, 2:29 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT THU JUL  8 2004

.DISCUSSION...
UPPER LOW OVER SE TX AND SW LA TODAY WILL CONTINUE BUILDING
AND RETROGRADING OVER S TX AND ALONG THE GULF COAST AND S TX
OVER THE NEXT COUPLE OF DAYS. ENERGY ASSOCIATED WITH THE
UPPER SYSTEM AND SEA BREEZE ACTIVITY WILL PROVIDE A CHANCE OF SHOWERS
AND THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT. DURING THE NIGHT
THESE SHOULD END...BUT AS THE LOW MOVES AND FORMS SOUTH AND WEST
ON FRIDAY...ADDITIONAL DEVELOPMENT WILL OCCUR AND SPREAD
NORTH AND WEST OVER THE FOUR STATE REGION. THIS PATTERN
SHOULD REPEAT INTO THE WEEKEND UNTIL THE LOW AND SHEAR AXIS
SHIFTS FAR ENOUGH WEST FOR HIGH PRESSURE ALOFT BUILDS WEST OVER
THE AREA. WITH ADDITIONAL CLOUD COVER AND POSSIBLE RAINFALL...
DAYTIME TEMPERATURES WILL BE LOWER. WITH HIGH PRESSURE REMAINING
OVER THE REGION DURING THE EARLY WEEK THE PATTERN WILL BE MORE
TYPICAL FOR SUMMER WITH MAINLY AFTERNOON AND EARLY EVENING
SHOWERS AND THUNDERSTORMS WITH TEMPERATURES STARTING A GRADUAL
WARMUP TOWARD MID WEEK. TOWARD LATE WEEK UPPER PATTERN SHOWS
AMPLIFIED RIDGE OVER THE WEST AND BROAD TROUGH OVER THE
EAST...WITH NORTHWEST FLOW PATTERN.

06

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  90  73  91 /  30  40  20  30
MLU  74  89  72  91 /  30  40  20  30
TXK  75  91  73  91 /  20  30  20  40
TYR  75  91  73  91 /  30  40  20  30
LFK  74  89  72  91 /  30  50  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

06
Hazardous weather outlook, Jul 8, 11:00 AM CST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUL 8 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-091100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU JUL 8 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
AN UPPER LEVEL LOW WILL DRIFT AND REFORM WEST FROM LOUISIANA AND THE
UPPER TEXAS COAST REGION INTO TEXAS BY SATURDAY. THIS SYSTEM WILL
BRING A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THROUGH SUNDAY. ISOLATED SEVERE STORMS WILL BE
POSSIBLE...HOWEVER NO ORGANIZED SEVERE WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Jul 8, 3:21 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
421 PM CDT THU JUL 08 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             PINELAND                31.25N 93.97W
07/08/2004  0.75 INCH        SABINE             TX   PUBLIC

            FELL FOR 20 MINUNTES.

&&

20

The radar

The Shreveport radar (KSHV), 155 km away, was scanning. The volume nearest the first event began at 22:39 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Angelina

When
July 8, 4:40 PM CST
Where
Angelina County, 5 mi S of Lufkin
Measured
56 kt (64 mph) estimated gust
Reported by
STORM CHASER
Coordinates
31.283, -94.733

Power lines downed on FM 2108.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412660.